Alert archive / Alabama / Excessive Heat Watches in 2021
Excessive Heat Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this excessive heat watch at Jul 29, 2021, 2:54 AM CDT for Baldwin County, Mobile County, Washington County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; George County, Greene County, Mississippi. It took effect at Jul 30, 2021, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 2:54 AM CDT (07:54 UTC)
- In effect from
- Jul 30, 2021, 10:00 AM CDT
- Expired
- Jul 29, 2021, 2:16 PM CDT
- In force
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS74 KMOB 290754 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 254 AM CDT Thu Jul 29 2021 ALZ052-261>266-FLZ201>206-MSZ076-079-291600- /O.CAN.KMOB.HT.Y.0003.210730T1500Z-210730T2300Z/ /O.NEW.KMOB.EH.A.0001.210730T1500Z-210730T2300Z/ /O.CON.KMOB.HT.Y.0002.210729T1500Z-210729T2300Z/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Greene-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Leakesville, McLain, and Lucedale 254 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...HEAT ADVISORY WAS UPGRADED TO AN EXCESSIVE HEAT WATCH AND IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...For the Heat Advisory, heat index values up to 106-112 degrees expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 110-115 degrees possible. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...For the Heat Advisory, from 10 AM this morning to 6 PM CDT this evening. For the Excessive Heat Watch, from Friday morning through Friday afternoon. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ ALZ051-053>060-MSZ067-075-078-291600- /O.CON.KMOB.HT.Y.0002.210729T1500Z-210729T2300Z/ /O.CON.KMOB.HT.Y.0003.210730T1500Z-210730T2300Z/ Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia- Covington-Wayne-Perry-Stone- Including the cities of Butler, Lisman, Silas, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Waynesboro, Beaumont, New Augusta, Richton, and Wiggins 254 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY... * WHAT...Dangerous heat with maximum heat index values between 106-112 are expected today and Friday. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...For the first Heat Advisory, from 10 AM this morning to 6 PM CDT this evening. For the second Heat Advisory, from 10 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
175 WWUS74 KMOB 291916 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 216 PM CDT Thu Jul 29 2021 MSZ075-078-300600- /O.CAN.KMOB.HT.Y.0002.000000T0000Z-210729T2300Z/ /O.UPG.KMOB.HT.Y.0003.210730T1500Z-210730T2300Z/ /O.NEW.KMOB.EH.W.0001.210730T1500Z-210731T0000Z/ /O.NEW.KMOB.HT.Y.0004.210729T1916Z-210730T1500Z/ /O.NEW.KMOB.EH.A.0002.210731T0000Z-210801T0000Z/ Perry-Stone- Including the cities of Beaumont, New Augusta, Richton, and Wiggins 216 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 114 expected. For the Heat Advisory, heat index values up to 110. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 114 possible. * WHERE...Perry and Stone Counties. * WHEN...For the Excessive Heat Warning, from 10 AM to 7 PM CDT Friday. For the Heat Advisory, until 10 AM CDT Friday. For the Excessive Heat Watch, from Friday evening through Saturday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ALZ051-053>060-MSZ067-300600- /O.CAN.KMOB.HT.Y.0002.000000T0000Z-210729T2300Z/ /O.EXT.KMOB.HT.Y.0003.210729T1916Z-210801T0000Z/ Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia- Covington-Wayne- Including the cities of Butler, Lisman, Silas, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, and Waynesboro 216 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...Heat index values up to 111. * WHERE...In Alabama, Wilcox, Conecuh, Covington, Crenshaw, Escambia, Choctaw, Clarke, Monroe and Butler Counties. In Mississippi, Wayne County. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ALZ052-261>266-FLZ201>206-MSZ076-079-300600- /O.UPG.KMOB.EH.A.0001.210730T1500Z-210730T2300Z/ /O.NEW.KMOB.EH.W.0001.210730T1500Z-210731T0000Z/ /O.NEW.KMOB.EH.A.0002.210731T0000Z-210801T0000Z/ /O.EXT.KMOB.HT.Y.0002.000000T0000Z-210730T1500Z/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Greene-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Leakesville, McLain, and Lucedale 216 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 114 expected. For the Heat Advisory, heat index values up to 110. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 114 possible. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...For the Excessive Heat Warning, from 10 AM to 7 PM CDT Friday. For the Heat Advisory, until 10 AM CDT Friday. For the Excessive Heat Watch, from Friday evening through Saturday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ JLH
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this excessive heat watch went out at Jul 29, 12:48 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 29, 12:48 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1248 AM CDT Thu Jul 29 2021
.AVIATION...
06Z issuance...VFR conditions were observed across the area
tonight and are expected to persist through the period. Isolated
to scattered showers and storms are expected again tomorrow, with
development beginning in the early afternoon and lingering into
the evening hours. MVFR to IFR ceilings and visibilities remain
possible near any thunderstorms. Winds will generally remain
light, with a northerly component overnight and in the morning
before gradually turning southerly during the afternoon. /14
&&
.NEAR TERM /Now Through Friday/....Hot and humid conditions are
expected through the period as an upper level ridge over the
central CONUS begins to build into the region. Down at the
surface, a high pressure moves west across the northern Gulf
causing a weak trough, associated with a low pressure over the
Eastern Seaboard, to get hung up across the area. Slightly drier
air, behind the surface trough, will be advected into the far northern
portions of the CWA on Thursday, causing PWAT's to range from 1.4
to 1.6 inches. Meanwhile, PWAT's in southern portions on the CWA
continue to be between 1.7 and 2 inches. Scattered showers and
storms can therefore be expected along and south of Highway 84
Thursday afternoon with more isolated convection north of Highway
84. This trend continues on Friday, with the greatest moisture
remaining south of Highway 84. Again, isolated showers and storms
can be expected north of Highway 84 with scattered coverage
further south. Showers and storms are expected to develop by mid-
morning, with greatest coverage occurring in the afternoon and
evening hours. Expecting convection to diminish later in the
evening both days as instability and peak heating decrease.
MLCAPE values on Thursday will peak around 3,500 to 4,000 J/Kg
along the sea-breeze with SBCAPE around 3,000 to 4,500 J/Kg. In
addition, DCAPE values range between 1300 to 1500 J/Kg. That
instability combined with the northeasterly flow aloft and mid-
level dry air, could support a localized severe storm or two.
Temps will be HOT through the near term. Highs are expected to
reach into the mid to upper 90s area wide, with a few localized
areas hitting 100 degrees. Those temps in combination with high
dew points will cause heat indices to soar into the 107-111 degree
range on Thursday, increasing to 108-112 on Friday. A few areas
could see locally higher values. A heat advisory is therefore in
effect for both Thursday and Friday between 10am CDT and 6pm CDT.
We will continue to monitor the need for heat advisories through
the weekend. /14
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM to 6 PM CDT Thursday for ALZ051>060-
261>266.
Heat Advisory from 10 AM to 6 PM CDT Friday for ALZ051>060-
261>266.
FL...Heat Advisory from 10 AM to 6 PM CDT Thursday for FLZ201>206.
Heat Advisory from 10 AM to 6 PM CDT Friday for FLZ201>206.
MS...Heat Advisory from 10 AM to 6 PM CDT Thursday for MSZ067-075-076-
078-079.
Heat Advisory from 10 AM to 6 PM CDT Friday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jul 28, 9:41 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
941 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST 2 NE LOXLEY 30.64N 87.73W
07/28/2021 M52 MPH BALDWIN AL MESONET
52 MPH WIND GUST RECORDED AT THE LOXLEY
MESONET STATION.
&&
21/CLLocal storm report, Jul 28, 9:47 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
947 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST MALTA 31.02N 87.45W
07/28/2021 M46 MPH ESCAMBIA AL MESONET
46 MPH WIND GUST RECORDED AT THE ATMORE
MESONET STATION.
&&
21/CLLLocal storm report, Jul 28, 9:55 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
955 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 2 E BRATT 30.97N 87.41W
07/28/2021 M41 MPH ESCAMBIA FL MESONET
MESONET STATION 1208W 1.6 E BRATT
(WEATHERSTEM) RECORDED A WIND GUST OF 41
MPH.
&&
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:07 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 28, 7:27 PM CDT | Special Weather Statement | MOB | Baldwin | 63 min |
| Jul 28, 7:43 PM CDT | Special Marine Warning | MOB | 78 min | |
| Jul 28, 8:18 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 28, 8:24 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 51 min |
| Jul 29, 2:16 PM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile, Washington | 14 hr |
| Jul 29, 2:16 PM CDT | Excessive Heat Warning | MOB | Baldwin, Mobile, Washington | 29 hr |
| Jul 29, 5:26 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jul 29, 5:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 29, 6:07 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jul 29, 4:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
| Jul 29, 5:33 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| Jul 29, 6:21 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 39 min |
| Jul 29, 6:50 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 55 min |
| Jul 29, 2:16 PM CDT | Heat Advisory | MOB | Perry, Stone | 20 hr |
Nearby
Excessive Heat Watches in Alabama, 2021Excessive Heat Watches in Florida, 2021Excessive Heat Watches in Mississippi, 2021Every excessive heat watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.